A note on Mersenne Padovan and Perrin numbers

Bir Kafle, Salah Eddine Rihane and Alain Togbé
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 27, 2021, Number 1, Pages 161—170
DOI: 10.7546/nntdm.2021.27.1.161-170
Download full paper: PDF, 215 Kb


Authors and affiliations

Bir Kafle
Department of Mathematics, Statistics, and Computer Science
Purdue University Northwest
1401 S, U.S. 421, Westville IN 46391, USA

Salah Eddine Rihane
Department of Mathematics and Computer Science
Abdelhafid Boussouf University
Mila 43000, Algeria

Alain Togbé
Department of Mathematics and Computer Science
Abdelhafid Boussouf University
Mila 43000, Algeria


In this paper, we determine all the Mersenne numbers which are in the sequences of Padovan and Perrin numbers, respectively.


  • Padovan numbers
  • Perrin numbers
  • Mersenne numbers
  • Linear form in logarithms
  • Reduction method

2010 Mathematics Subject Classification

    • 11B39
    • 11D45
    • 11J86


  1. Baker, A., & Davenport, H. (1969). The equations 3×2 − 2 = y2 and 8×2 − 7 = z2. The Quarterly Journal of Mathematics, Oxford, Ser. (2), 20, 129–137.
  2. Bravo, J. J., & Gomez, C. A. (2020). Mersenne ´ k-Fibonacci numbers. Glasnik Matematicki, 71, 307–319.
  3. Bravo, J. J., & Herrera, J. L. (2020). Fermat k-Fibonacci and k-Lucas numbers.
    Mathematica Bohemica, 145(1), 19–32.
  4. Catarino, P., Campos, H., & Vasco, P. (2016). On the Mersenne sequence. Annales Mathematicae et Informaticae, 46, 37–53.
  5. Dujella, A., & Petho, A. (1998). A generalization of a theorem of Baker and Davenport. The Quarterly Journal of Mathematics, Oxford, Ser. (2), 49(195), 291–306.
  6. Goy, T. (2018). On new identities for Mersenne numbers. Applied Mathematics E-Notes, 18, 100–105.
  7. Great Internet Mersenne Prime Search (GIMPS), Finding world record primes since 1996, published electronically at https://www.mersenne.org/.
  8. Guzman, S. S., & Luca, F. (2014). Linear combinations of factorials and S-units in a binary recurrence sequences. Annales mathematiques du Quebec, 38, 169–188.
  9. Krızek, M., Luca, F., & Somer, L. (2001). 17 Lectures on Fermat Numbers: From Number Theory to Geometry, CMS Books in Mathematics, Springer-Verlag, New York.
  10. Matveev, E. M. (2000). An explicit lower bound for a homogeneous rational linear form in the logarithms of algebraic numbers, II. Izvestiya: Mathematics, 64(6), 1217—1269.
  11. Rihane, S. E., Adegbindin, C. A., & Togbé, A. (2020). Fermat Padovan and Perrin numbers. Journal of Integer Sequences, 23(6), Article 20.6.2.
  12. Shannon, A. G. (1983). Intersections of second order linear recursive sequences. The Fibonacci Quarterly, 21, 6–12.
  13. Sloane, N. J. A. The Online Encyclopedia of Integer Sequences, published electronically at https://oeis.org/.
  14. Stein, S. K. (1962). The intersection of Fibonacci sequences. Michigan Mathematics Journal, 9, 399–402.
  15. Waldshmidt, M. (2000). Diophantine Approximation on Linear Algebraic Groups: Transcendence Properties of the Exponential Function in Several Variables, Springer-Verlag, Berlin Heidelberg.
  16. De Weger, B. M. M. (1987). Algorithms for Diophantine Equations, PhD thesis, University of Leiden.

Related papers

Cite this paper

Kafle, B., Rihane, S. E., & Togbé, A. (2021). A note on Mersenne Padovan and Perrin numbers. Notes on Number Theory and Discrete Mathematics, 27(1), 161-170, doi: 10.7546/nntdm.2021.27.1.161-170.

Comments are closed.